Oscillatory Stokes flow in periodic porous media

A. M. Chapman, J. J.L. Higdon

Research output: Contribution to journalArticlepeer-review


The unsteady Stokes equations for the microscopic flow in model porous media subject to an oscillatory pressure gradient are solved. The media consist of periodic lattices (SC, BCC, FCC) of spheres ranging from dilute systems with isolated spheres to highly concentrated consolidated media with overlapping spheres. Detailed results are presented for the dynamic permeability and comparisons are made with previously published results, asymptotic limits, and approximate theories. The wave speed and attenuation rate for acoustic waves are evaluated.

Original languageEnglish (US)
Pages (from-to)2099-2116
Number of pages18
JournalPhysics of Fluids A
Issue number10
StatePublished - 1992

ASJC Scopus subject areas

  • General Engineering


Dive into the research topics of 'Oscillatory Stokes flow in periodic porous media'. Together they form a unique fingerprint.

Cite this